Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 135, NWS North Platte, NE

May 13, 2007Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 13, 2007, 7:33 PM MDT for Keith County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2007, 7:33 PM MDT (01:33 UTC)
Expired
May 13, 2007, 8:30 PM MDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keith County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2596 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 140133
SVRLBF
NEC101-140230-
/O.NEW.KLBF.SV.W.0135.070514T0133Z-070514T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM MDT SUN MAY 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 830 PM MDT

* AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLEAR CREEK STATE
  WILDLIFE MANAGEMENT AREA...OR ABOUT 14 MILES NORTH OF BIG
  SPRINGS...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AND EAGLE GULCH
  CAMPGROUND BY 740 PM MDT...
  OTTER CREEK CAMPGROUND BY 750 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR THE RESERVOIR GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4132 10204 4107 10204 4119 10164 4139 10149
      4138 10204

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 140204
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
903 PM CDT SUN MAY 13 2007

NEC101-140230-
/O.CON.KLBF.SV.W.0135.000000T0000Z-070514T0230Z/
KEITH NE-
803 PM MDT SUN MAY 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHWESTERN KEITH COUNTY...

AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OTTER CREEK
CAMPGROUND...OR ABOUT 19 MILES SOUTHWEST OF ARTHUR...MOVING NORTHEAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF HIGHWAY 61 MILE MARKER 110 BY 820 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR THE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4132 10204 4107 10204 4119 10164 4139 10149
      4138 10204

$$

CDC
000 
WWUS53 KLBF 140225
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT SUN MAY 13 2007

NEC101-140234-
/O.EXP.KLBF.SV.W.0135.000000T0000Z-070514T0230Z/
KEITH NE-
824 PM MDT SUN MAY 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEITH COUNTY
EXPIRES AT 830 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. BE ALERT TO STRONG WINDS AS 
THUNDERSTORMS WILL CONTINUE ELSEWEHRE NEAR BY. GUSTY WINDS TO 50 MPH 
ARE POSSIBLE AS LONG AS THESE STORMS CONTINUE.

LAT...LON 4132 10204 4107 10204 4119 10164 4139 10149
      4138 10204

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:50 PM MDT, 5 hours 43 minutes earlier.

Area forecast discussion, May 13, 1:50 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SUN MAY 13 2007

...FORECAST CHALLENGE IS PRECIPITATION CHANCES ON MONDAY WITH
FROPA...THEN TEMPERATURES...

.SYNOPSIS...WINDY AND WARM CONDITIONS PRESENT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THIS AFTERNOON. UPPR AIR ANALYSIS AND
SATELLITE PICS INDICATING A STRONG UPPR LVL DISTURBANCE LIFTING
ACROSS NORTHWESTERN MT...WITH ABUNDANT CONVECTION FIRING EAST OF
THIS FEATURE FROM CENTRAL MT...SWD INTO NRN NMEX. TOWERS ALREADY
GOING UP ACROSS ERN WYOMING AND THE WRN PANHANDLE AT 3 PM CDT. AT
THE SFC...COLD FRONT EXTENDS ACROSS CENTRAL SD...WWD INTO NRN
WYOMING AND WRN MT...WITH A SURFACE LOW LOCATED ALONG THIS FEATURE
IN CENTRAL SODAK. TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AS
OF 2 PM CDT RANGED FROM 83 TO 90 DEGREES.

&&

.DISCUSSION...

.NEAR TERM (TONIGHT THROUGH MONDAY NIGHT)...MAIN FORECAST CHALLENGE
IS TIMING OF FROPA AND PRECIPITATION CHANCES FOR MONDAY AFTERNOON
AND TONIGHT...

FOR TONIGHT...CONVECTION OVER ERN WY ATTM WILL BEGIN SLOW TREK
ACROSS THE PANHANDLE AND WESTERN PORTIONS OF THE CWA THIS EVENING AS
THE SRN EXTENT OF THE SHORTWAVE TROF LIFTS ACROSS NWRN NEBR/WRN
SODAK. LOW LEVEL JET WILL SHIFT WELL EAST OF THE CONVECTION LATE
THIS EVENING...SO NOT EXPECTING TSRAS TO SURVIVE MUCH PAST MID
EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. H925 TO SFC WINDS
ARE FAIRLY UNIDIRECTIONAL OVERNIGHT...SO WELL MIXED BOUNDARY LAYER
SHOULD KEEP MIN TEMPS ON THE VERY MILD SIDE.

FOR MONDAY AND MONDAY NIGHT...MAIN UPPR LVL TROF WILL MOVE FROM MT INTO
THE WRN DAKOTAS. THIS WILL PUSH A COLD FRONT THROUGH WESTERN AND
NORTH CENTRAL NEBRASKA ON MONDAY AFTERNOON. SOME MINOR TIMING
DIFFERENCES NOTED WITH THE FROPA AS THE NAM IS SLIGHTLY SLOWER. WILL
COMPROMISE BETWEEN THE NAM AND GFS SOLNS...WHICH WOULD FAVOR SOME
SLIGHTLY HIGHER POPS FURTHER NORTH THEN WHAT WE HAVE. CAP REMAINS IN
PLACE THROUGH 21Z...WHICH BY THIS TIME...FRONT JUST OFF TO THE NORTH
OF LBF. POPS GENERALLY FOLLOW THE NOTION OF INITIATION ALONG A LINE
FROM OGA TO ONL...AND HAVE PAINTED HIGHEST POPS SOUTH OF THIS LINE.
THUNDERSTORM TYPE EXPECTED TO BE LINEAR MULTICELLS AS BULK SHEAR NOT
OVERLY IMPRESSIVE TOMORROW AFTN. MARGINAL SEVERE HAIL AND WINDS WILL
BE THE MAIN THREATS AS DYNAMIC SUPPORT FOR STRONG SHEAR IS LACKING.
BY MONDAY EVENING...THE LINE OF SHRAS AND THUNDERSTORMS...IS
EXPECTED TO BECOME BETTER ORGANIZED ACROSS SRN NEBRASKA/NRN KANSAS
AS THE UPPR LVL TROF CROSSES THE PANHANDLE/ERN COLORADO. THIS
ACTIVITY WILL SHIFT SOUTH AND EAST OF THE CWA OVERNIGHT AS THE UPPR
LVL SUPPORTS LIFTS ACROSS NEBRASKA AND THE DAKOTAS.

.LONG TERM (TUESDAY THROUGH SUNDAY)...HIGH PRESSURE WILL BUILD INTO
THE HIGH PLAINS LATE TUESDAY BEHIND THE COLD FROPA. GUIDANCE TEMPS
ARE ALL OVER THE PLACE....WHEN IT COMES TO TUESDAY NIGHTS LOWS. THE
MET IS THE COOLEST AT 34 DEGREES FOR LBF...WHILE THE MAV NUMBERS ARE
IN THE 40S. AM PLANNING A COMPROMISE...WITH MINS IN THE LWR 40S AND
HIGH 30S IN THE VALLEY. WILL NEED TO WATCH THIS CLOSELY AS A FROST
ADVZY WILL BE NEEDED IF MINS IN THE MID 30S ARE EXPECTED.

BEYOND TUESDAY NIGHT...LITTLE CHANGES MADE TO THE ONGOING FORECAST
AS A BROAD RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE CENTRAL
CONUS. SUPPORT FOR PRECIP LACKING...SO DRY FOR NOW. TEMPS WILL BE
SEASONAL WITH HIGHS IN THE UPPR 70S/LWR 80S FOR THE PERIOD.

.AVIATION...
ISOLD TO SCT TSRA ARE EXPECTED ACROSS THE EASTERN PANHANDLE THIS
AFTERNOON AND EVENING. STORM MOTION WILL BE AROUND 10KT TO THE EAST.
OUTSIDE OF TSRA...VFR CIGS AND VSBYS. A COLD FRONT WILL TRACK
THROUGH THE REGION MONDAY...BRINGING NW WINDS TO KVTN BY 15Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB/JMC
Hazardous weather outlook, May 13, 2:33 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN MAY 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-142045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN MAY 13 2007 /233 PM MDT SUN MAY 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS DEVELOPING ACROSS THE NEBRASKA PANHANDLE ARE
FORECAST TO SLOWLY TRACK TO THE EAST THROUGH THE EVENING HOURS
BEFORE DIMINISHING. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A STRONG COLD FRONT
TRACKS THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THE MOST
FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO
BE SOUTH AND EAST OF A LINE FROM BUTTE TO BIG SPRINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

In the hours before

Local storm report, May 13, 6:19 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT SUN MAY 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     DOWNBURST        6 E GORDON              42.81N 102.09W
05/13/2007                   CHERRY             NE   MESONET

            A STATE DATA COLLECTION PLATFORM NEAR GORDON REPORTED A
            57 KT GUST AROUND 7 PM CDT

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:40 PM MDTSevere Thunderstorm WarningLBFArthur65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.